Jump to content

SweetBones: Two months off Effexor XR - Lost in life


SweetBones

Recommended Posts

SweetBones

Hi guys, first time doing something like this but don't know where to go for advice.

Basically I've been taking Effexor XR for severe anxiety and depression for the last 3 years. I was prescribed it after Mirtazepine pooped out, which I had been taking for 2 years prior. I am now 26.

 

I finished tapering off with my GP's help about 2 months ago now. I wanted to stop taking effexor as I found I never enjoyed anything and my partner was noticing that I was not very present and a bit docile.

Since getting off I've been experiencing emotions I haven't felt in the longest time, more lows than highs, but I guess thats to be expected for a while.

My anxiety has been quite good since coming off, but I do find that I feel stuck in my life and have no ambition or real direction which is causing depressive thoughts and feelings. I still feel foggy and slow; before I was taking effexor I was quite confident and had many friends. Nowadays just talking to people I don't know seems like the absolute hardest thing to do.

I feel stuck in my life, that it's going to be like this forever and that it won't ever really get better.

 

So I guess I'm just curious how long others have had to wait for any real changes and whether things do ever get better?

 

All I want is to get the confidence back and take control of my life.

Edited by scallywag
tags
Link to post

Welcome to the forum. It does sometimes take a while to get better. Hopefully one of the mods will give you some direction soon. In the meantime take s look through this forum. Whatever you're feeling there's likely someone who has felt that way too and have had similar questions it sometimes helps to read their stories to get answers for your own situation.

Wishing you well!

Dec 1, 2016. 10 mg zyprexa for 1.5 month. Started taper mid-Jan. 2017. Cut 1.25 mg every 2 weeks; smaller cuts 2.5 mg down. Stopped at .6 mg. May 7, 2017: zyprexa free. 
Zoloft: Dec1, 2016, 200 mg. Started taper: Jun12, 2017: 197.5 mg; Jun19,:195 mg; July 2:185mg; July 9,:180 mg; July16,: 175; July 23: 170; July 30: 165; Aug6: 160; Aug13: 155; Aug. 20: 150; Aug.27: 146 mg; Sept3: 145 mg; Sept10:143 mg; Sept17:140 mg....Nov5: 122 mg...Dec3:112.5 mg; Jan14, 2018: 95 mg...Jan28: 90 mg; Feb21:80 mg; Mar11: 75 mg; May2:70 mg; May15: 68 mg; May28: 65 mg; Jun9: 62 mg;Jun25: 60 mg:July22: 55 mg; Aug25: 45 mg. Aug28: 50 mg...Oct 28: 38 mg; Dec.4: 30 mg; Jan8,2019: 25mg; Feb6: 23.5 mg; Apr1:17.5mg; May1:1 mg; May 5: 18;  May 18:15mg; June 16:12.5mg; Sept 10:11 mg; Sept.16:10 mg; Oct. 1: 9mg; Nov. 27: 8mg; Dec.5: 7mg; Jan.1,2020, 6 mg; Feb1: 5 mg; May 1: 2.5 mg; Jn 1: 2 mg; Jy 1: 1.5 mg
Spreadsheet: https://docs.google.com/spreadsheets/d/1pw4tjImAJ92OIVyRvZoZYjqxiKMk7wvp-ljiIi1olRo/edit#gid=0

Link to post
SweetBones

Thanks Madeleine, yeah I have read a few in the forum. It's reassuring that others have gone through similar situations. It's always good to know you aren't the only person going through this, especially when everyone around you don't quite understand what is wrong.

Link to post
  • Moderator Emeritus

Hi Sweetbones, welcome to SA. I also tapered effexor and felt very much like you when I was taking it. My family complained that I was not with it and also said I was docile. I didn't feel anything much at all. My brother died and it was as if he had just gone on holiday. I didn't feel a thing. 

Then I started to taper and as the dose got lower my emotions started to come back. I tapered for a year then went into withdrawal after a month because iot was too fast.  You seem to be suffering from some withdrawal, which can be similar to the side effects. This will clear in time but no one can say how long, it is different for everyone. Some take months and others take years to get back to being themselves. You could reinstate a very tiny amount of effexor. Even just 4 beads from a capsule can make a huge difference. I reinstated and couldn't believe the difference just 4 little beads can make. No one EVER wants to go back on but it can help, and when you are feeling more stable you can taper off that tiny dose. The side effects are not usually a problem with such a small dose. If you decide to sit it out and wait for your nervous system to heal there are some thomgs that might help.Good simple food is essential, avoiding junk and sugary drinks. A good sleep routine and gentle exercise like swimming, walking and cycling.  Many people here find fish oil and magnesium help a lot. The fish oil is good for the brain fog and brain zaps, and magnesium is very calming. 

 

I will post some links for you that might help you to decide whether to reinstate or not, and what will help. 

 

First, it will help us if you can put your drug and tapering history in your signature. You can find how to do that here.. 

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

About reinstating 

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

What is withdrawal syndrome

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Fish oil and magnesium 

 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy